Alert archive / New Mexico / Wind Advisories in 2022

Wind Advisory 4, NWS Albuquerque, NM

January 8, 20226 counties in New Mexico

NWS Albuquerque, NM issued this wind advisory at Jan 8, 2022, 1:38 AM MST for 6 counties in New Mexico. It took effect at Jan 8, 2022, 10:00 AM MST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jan 8, 2022, 1:38 AM MST (08:38 UTC)
In effect from
Jan 8, 2022, 10:00 AM MST
Expired
Jan 8, 2022, 5:00 PM MST
In force
7 hr
Issued by
NWS Albuquerque, NM

Counties Curry County, NM, Guadalupe County, NM, Quay County, NM, San Miguel County, NM, Santa Fe County, NM, Torrance County, NM

The radar

The Cannon AFB radar (KFDX), 110 km from the middle of the area, began a volume at 08:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 8.6 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 00:00Z on 2022-01-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 00:00Z on 2022-01-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 102 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2554 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
102 m²/s²
0-3 km storm-relative helicity
138 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

622 
WWUS75 KABQ 080838
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
138 AM MST Sat Jan 8 2022

NMZ223-233-081800-
/O.NEW.KABQ.WI.Y.0004.220108T1700Z-220109T0000Z/
Central Highlands-Guadalupe County-
138 AM MST Sat Jan 8 2022

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 5 PM MST THIS 
AFTERNOON...

* WHAT...West winds 25 to 35 mph with gusts up to 45 mph expected.

* WHERE...Central Highlands and Guadalupe County.

* WHEN...From 10 AM this morning to 5 PM MST this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong cross winds on area 
  roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$
2 follow-up statements
425 
WWUS75 KABQ 081727
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
1027 AM MST Sat Jan 8 2022

NMZ234-235-090000-
/O.EXA.KABQ.WI.Y.0004.000000T0000Z-220109T0000Z/
Quay County-Curry County-
1027 AM MST Sat Jan 8 2022

...WIND ADVISORY IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...

* WHAT...West winds 25 to 35 mph with gusts up to 45 mph.

* WHERE...Curry County and Quay County, including I-40. 

* WHEN...Until 5 PM MST this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong cross winds on area 
  roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

NMZ223-233-090000-
/O.CON.KABQ.WI.Y.0004.000000T0000Z-220109T0000Z/
Central Highlands-Guadalupe County-
1027 AM MST Sat Jan 8 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...

* WHAT...West winds 25 to 35 mph with gusts up to 45 mph.

* WHERE...Central Highlands and Guadalupe County, including I-40. 

* WHEN...Until 5 PM MST this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong cross winds on area 
  roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

24
685 
WWUS75 KABQ 082352
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
452 PM MST Sat Jan 8 2022

NMZ223-233>235-090100-
/O.EXP.KABQ.WI.Y.0004.000000T0000Z-220109T0000Z/
Central Highlands-Guadalupe County-Quay County-Curry County-
452 PM MST Sat Jan 8 2022

...WIND ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON...

Winds will continue to decrease through early evening, therefore the 
Wind Advisory will be allowed to expire.

$$

33

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Jan 7, 10:28 PM MST, 3 hours 10 minutes earlier.

Area forecast discussion, Jan 7, 10:28 PM MST, 3 hours 10 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Albuquerque NM
1028 PM MST Fri Jan 7 2022

.AVIATION...
06Z TAF CYCLE
West to southwest flow aloft ahead of an upper-level trough moving
through the northern Great Basin will begin spreading high clouds
into western and central NM overnight. A mid-level cloud deck AOA
bkn050-080 is forecast to move into northwest NM including KFMN and
KGUP around sunrise Saturday, spreading eastward into the Rio Grande
Valley by afternoon. Isold light rain with snow showers above 7000
feet MSL are possible along/near the CO border mainly west of KE33
Saturday. Otherwise, VFR conditions with increasing west to southwest
winds remain on track for most TAF locations Saturday.

33

&&

.PREV DISCUSSION...259 PM MST Fri Jan 7 2022...
.SYNOPSIS...
Warm, dry, and breezy weather remains true Saturday, especially
through east-central NM. The next backdoor cold front brings another
cool down to the 40s and low 50s to eastern NM Sunday. The Rio Grande
Valley westward will see a more steady cooling trend over the next
several days. Pleasant weather looks to settle in Monday before the
next weather system approaches the area late Tuesday through
Thursday. This system looks to bring a mix of valley rain and
mountain snow mainly Wednesday and Thursday with cooler temperatures
during the day. Precipitation chances at this time look more hit-and-
miss, but confidence remains low on how this system plays out over
the Land of Enchantment.

&&

.DISCUSSION...
SHORT TERM...(TONIGHT THROUGH SUNDAY NIGHT)...
An upper level trough will pass southeastward over the central and
southern Rockies Saturday and Saturday night bringing a slight chance
of snow showers mainly to the mountains near the CO border, and also
to the Chuska Mountains. The system will strengthen the flow at 700
mb mostly to the 35-40 KT range (except 50-55 KT in western San
Miguel County), and there will be a tight surface pressure gradient
south of a ~1002 mb surface low over the northeast corner of NM,
inducing breezy to windy conditions on Saturday along the central
mountain chain, and also across the east central plains. Surface wind
speeds will probably peak Saturday in the Clines Corners area and
possibly Las Vegas with gusts around 50 mph from late morning through
the afternoon.

LONG TERM...(SUNDAY THROUGH FRIDAY)...
Sunday begins the long term period with the backdoor cold front
having fully swung through the eastern plains, with a slight ooze
through the gaps of the central mountain chain into the Rio Grande
Valley looking likely. With a weakening positively tilted trough axis
overriding it over northern NM, there could be a few light snow
showers over the far northern Sangre de Cristo Mountains to Raton
Pass early Sunday. Otherwise, the main sensible weather impact will
be a 15F-20F drop in temperatures across eastern NM. Highs will still
be near to slightly below normal in the low to upper 40s. Roswell
looks to still reach the low 50s.

Monday will be a transition day as a deformed upper high passes over
the area with nearly zero sensible weather impacts other than mostly
pleasant conditions and increasing cloud cover moving into southern
portions of the forecast area. This will be a prelude to a more
active weather pattern beginning Tuesday. Global models remain
consistent that a cutoff low will migrate down the CA and Baja coast,
where it looks to tap into a plume of subtropical moisture spinning
it up into the desert southwest. Run-to-run consistency on timing and
evolution of this feature Tuesday through Thursday when it crosses
the Land of Enchantment remains lacking. Have trended the beginning
of PoPs increasing later into Tuesday night. Also trended overnight
lows warmer and daytime highs cooler given the likelihood for
increased cloud cover and moisture. Given the origination of the
storm, it’s track, and access to subtropical moisture, snow levels
look to remain relatively high for mid-January meaning a valley rain
and mountain snow event at this time. The extended period looks to
remain relatively active, but more precise details will have to wait
for this first system to come into better focus.

44/24

&&

.FIRE WEATHER...
Since humidities are expected to remain above 15% the main fire
weather concerns over the next 7 days will be poor ventilation and a
period of strong winds Saturday.  Westerly wind gusts in the 35 to
50 mph range are forecast for Saturday from late morning through the
afternoon along the central mountain chain and eastward down the I-
40 corridor as the flow aloft strengthens in response to a passing
upper level trough and a sharp surface pressure gradient develops
south of a surface low over the northeast corner of NM. The stronger
winds on Saturday will result in briefly improved ventilation,
except along the CO border where pockets of poor ventilation are
expected.  Pacific and backdoor cold fronts will cross late Saturday
and Saturday night cooling temperatures for Sunday and producing
widespread poor ventilation Sunday through at least Wednesday. A
disturbance is forecast to pass northward over western NM Monday
night and Tuesday with a chance of light rain and snow showers.
Then, a storm system is forecast to cross from the southwest with
widespread light rain and high terrain snow Wednesday through
Thursday. The best chance for wetting precipitation appears to be
over the mountains and areas south of I-40.

44

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
None.

&&

Nearby

Wind Advisories in New Mexico, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.